Results 1 to 5 of 5

Thread: Feeling worse after anti-nausea meds?

  1. #1
    Bully Bootie Duty Deestar's Avatar
    Real Name
    Dee
    Location
    Woodbridge Township, NJ
    Posts
    156
    Bulldog(s) Names
    Lucy
    Likes (Received)
    1

    Default Feeling worse after anti-nausea meds?

    Hi, everyone!

    On Thursday morning Lucy vomited up what my vet thinks is a corn cob. I had given my grandkids some of the mini corn on the cobs a few weeks ago so it makes sense. After vomiting it up she vomited a few more times so I took her right in to the vet. He did an x-ray which showed no blockage, (with the caveat that there could be something there that the x-ray didn't pick up) and her blood work was fine, except for slightly raised red blood cells which could be attributed to dehydration.

    When I took her in yesterday, aside from having vomited up the cob, she was acting fine...a little bit less active than normal, but nothing too alarming. She was eating and drinking normally. The vet inserted a hydration pack and gave her Famatodine and Cerenia for the nausea. Since I brought her home she's not eating or drinking and just wants to sleep.

    My question is, has anyone's dog had a reaction to the Famatodine or Cerenia? If so, how long before it wore off?

    Of course it's the weekend, doesn't it always work that way? Grrrrr. So, I just wanted to see how common this is before I bring her into an emergency vet.

    Thanks!

  2. #2
    Head Pooper Scooper I am an EBN Reporter
    Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Need help with the forums?  Contact me!
    Davidh's Avatar
    Real Name
    David
    Country
    USA
    Location
    Katy, Texas
    Posts
    13,246
    Bulldog(s) Names
    BeBe, Hazel, Lucy Lu, JLO, Hillary, Henri, & Katie
    Likes (Received)
    1555

    Default Re: Feeling worse after anti-nausea meds?

    Sorry, I have never given mine that medication before so do not know how they react to it. I would say don't give it to her and hopefully she will feel better soon. I would call her vet this morning as most vets are open on Saturday till noon.
    Have a Great Bully Day.
    Member of The Bulldog Club of America, The Bulldog Club of Texas and French Bulldog Club of America.
    Bully hugs from - BeBe, Hazel, Lucy Lu, JLO, Hillary, Henri & Katie


  3. #3
    Bulldog Vet in Training Become a 4 Paw Member Donnam's Avatar
    Real Name
    Donna
    Country
    USA
    Location
    Dallas, Texas (Richardson)
    Posts
    1,437
    Bulldog(s) Names
    Winnie
    Likes (Received)
    940

    Default Re: Feeling worse after anti-nausea meds?

    We just went through the the same kind of thing with Winnie, only she had vomited up a big part of a stuffed animal. She was already at emergency when she threw it up, but she was very sick. She was given Cerenia also and another med to take at home. I will tell you that she slept nearly the whole day after that ordeal. I was really concerned because one of the things I was supposed to watch out for was lethargy. I took her to my regular vet the next day and the vet said she was sleeping a lot recovering from the trauma. She took about three days to get totally back to normal. I fed her chicken and rice and she had her appetite back the next day though. She didn't drink much water, but they had given her fluids before she left emergency, and the vet said that dogs don't drink much when they are getting more fluids than normal from the chicken and rice diet.

    Sorry you're going through this--it's very scary! I think it just may take some time--imagine how it would feel to throw up a corn cob--yikes! But I would still take her in if you are concerned. Better safe than sorry!

    By the way, my vet said she didn't think the medicine made Winnie sleepy. The other pills she took at home were Metronidazole 250mg every 12 hours. The Emergency vet gave that prescription and it says on the bottle "for soft stool." My vet said it is an antibiotic.

    Lucy! Why would anybody eat a corn cob anyway!? Don't eat stuff like that!!

  4. #4
    Bully Bootie Duty Deestar's Avatar
    Real Name
    Dee
    Location
    Woodbridge Township, NJ
    Posts
    156
    Bulldog(s) Names
    Lucy
    Likes (Received)
    1

    Default Re: Feeling worse after anti-nausea meds?

    Thanks for the replies!

    Lol, Donna. I don't know why she would eat a corn cob either. Yuck!

    Good news, she's seeming a little better now, and wanting to eat a little, so I'm thinking that it was the trauma from the ordeal, like you said. Just gonna keep my eyeballs on her and let her sleep it off.

    Thanks, guys!

  5. Likes 2BullyMama liked this post
  6. #5
    I'm not OCD....now who moved my bulldog? I am an EBN Reporter
    Become a 4 Paw Member
    I Have Earned Community Veteran Status!
    Need help with the forums?  Contact me!
    2BullyMama's Avatar
    Real Name
    Christine
    Country
    USA
    Location
    Gilbertsville, PA
    Posts
    40,125
    Bulldog(s) Names
    Lambeau, Chelios (Frenchie), Nitschke (2004-2011) and Banks (2005-2014)
    Trophies
    Likes (Received)
    11468

    Default Re: Feeling worse after anti-nausea meds?

    Banks loved corn cobs and i had to keep them away from her... If I remember right, she also threw them up.... A few days after Hope she is doing better
    ----------------------------------------------------------------
    There is a part of your heart not alive until a bulldog has entered your lif
    e.

    Nitschke (2004-2011) and Banks (2005-2014) -- My angels
    Thank you for all the love, fun and teachings




Remove Ads

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •